Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 18, NWS Cheyenne, WY

December 2, 20105 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 2, 2010, 11:15 AM MST for 5 counties in Wyoming. It took effect at Dec 2, 2010, 8:00 PM MST. It was in force for 18 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 2, 2010, 11:15 AM MST (18:15 UTC)
In effect from
Dec 2, 2010, 8:00 PM MST
Expired
Dec 3, 2010, 1:58 PM MST
In force
18 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 3, 3:52 AM MSTNON-TSTM WND GST 65Esterbrook, WYESTERBROOK RAWS ELEV. 6597 FEET. SUSTAINED WIND AT TIME OF OBSERVATION WAS FROM THE WSW AT 34 MPH.
Dec 3, 8:36 AM MSTNON-TSTM WND GST 548 S Cheyenne, WYRECORDED AT THE SENSOR ON WYO HILL ON I-25. SUSTAINED WINDS AT THIS TIME WERE 41 MPH.
Dec 3, 9:45 AM MSTNON-TSTM WND GST 5613 Sw Cheyenne, WYREPORTED FROM THE UPR SENSOR AT EMKAY. SUSTAINED WINDS WERE 50 MPH.
Dec 3, 9:53 AM MSTNON-TSTM WND GST 52Cheyenne, WYSUSTAINED WINDS WERE 38 MPH.
Dec 3, 10:30 AM MSTHIGH SUST WINDS 5313 Sw Cheyenne, WYTHE UPR SENSOR AT EMKAY REPORTED SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 945 AM UNTIL 11 AM. THE PEAK GUST SO FAR TODAY HAS BEEN 56 MPH AT 945 AM.
Dec 3, 11:41 AM MSTHIGH SUST WINDS 448 S Cheyenne, WYTHE SENSOR AT WYO HILL REPORTED SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 1041 AM TO 1141 AM. THE STRONGEST GUST SO FAR HAS BEEN 54 MPH AT 836 AM.
Dec 3, 2:00 PM MSTSNOW 2Little Snake River, WYSNOTEL SITE. ELEV 8915 FT. SWE 0.2. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 2Sandstone Ranger Statio, WYSNOTEL SITE. ELEV 8150 FT. SWE 0.2. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 2South Brush Creek, WYSNOTEL SITE. ELEV 8440 FT. SWE 0.2. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 3Sage Creek Basin, WYSNOTEL SITE. ELEV 7850 FT. SWE 0.3. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 4.8N Sand Lake, WYSNOTEL SITE. ELEV 10050 FT. SWE 0.4. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 5Divide Peak, WYSNOTEL SITE. ELEV 8880 FT. SWE 0.5. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 61 Sse Ryan Park, WYBLACKHALL MOUNTAIN SNOTEL SITE. ELEV 9820 FT. SWE 0.5. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 7Webber Springs, WYSNOTEL SITE. ELEV 9250 FT. SWE 0.7. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 7.2North French Creek, WYSNOTEL SITE. ELEV 10130 FT. SWE 0.6. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 8.42 Ne Rob Roy Reservoir, WYCINNABAR PARK SNOTEL SITE. ELEV 9574 FT. SWE 0.7. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 9.6Old Battle, WYSNOTEL SITE. ELEV 10000 FT. SWE 0.8. SNOW TOTAL SINCE MIDNIGHT.
Dec 3, 2:00 PM MSTSNOW 10.8Brooklyn Lake, WYSNOTEL SITE. ELEV 10240 FT. SWE 0.9. SNOW TOTAL SINCE MIDNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2010-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2010-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WWUS75 KCYS 021815
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1115 AM MST THU DEC 2 2010

...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING THIS EVENING
THROUGH MID AFTERNOON ON FRIDAY...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL MOVE OVER THE REGION
THIS EVENING AND CONTINUE THROUGH MID AFTERNOON FRIDAY. AT THE
SAME TIME...THERE WILL BE A LARGE DIFFERENCE IN PRESSURE AT THE
SURFACE ACROSS THE CENTRAL ROCKIES. THE RESULT WILL BE HIGH WINDS
OVER PARTS OF SOUTHEAST WYOMING THIS EVENING AND INTO MID 
AFTERNOON ON FRIDAY.

WYZ103-104-106-110-116>118-030600-
/O.UPG.KCYS.HW.A.0014.101203T0300Z-101203T2100Z/
/O.NEW.KCYS.HW.W.0018.101203T0300Z-101203T2100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON...
ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE
1115 AM MST THU DEC 2 2010

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL BECOME STRONG THIS EVENING AND CONTINUE INTO
  MID AFTERNOON FRIDAY.

* WINDS...WESTERLY WINDS OF 35 TO 45 MPH GUSTING TO 65 MPH ARE
  LIKELY OVER THE SOUTHERN LARAMIE RANGE AND FOOTHILLS...AND IN
  EASTERN AND NORTHERN PORTIONS OF CARBON COUNTY. WINDS OF 45 TO
  50 MPH WITH GUSTS AROUND 70 MPH ARE EXPECTED IN THE NORTHERN
  LARAMIE RANGE.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF
  VERY STRONG WINDS...PARTICULARLY ON INTERSTATE 80 NEAR ARLINGTON
  AND INTERSTATE 25 BETWEEN WHEATLAND AND CHUGWATER. SNOW SHOWERS
  ARE ALSO FORECAST TO OCCUR IN THE MOUNTAINS...SO AREAS OF
  BLOWING SNOW MAY REDUCE VISIBILITIES AND CREATE SLICK CONDITIONS
  ALONG INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ105-030600-
/O.NEW.KCYS.HW.W.0018.101203T0300Z-101203T2100Z/
SHIRLEY BASIN-
INCLUDING THE CITY OF...MEDICINE BOW
1115 AM MST THU DEC 2 2010

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST
FRIDAY. 

* TIMING...WINDS WILL BECOME STRONG THIS EVENING AND CONTINUE INTO
  MID AFTERNOON FRIDAY.

* WINDS...WESTERLY WINDS OF 35 TO 45 MPH GUSTING TO 65 MPH ARE
  LIKELY. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF
  VERY STRONG WINDS OVER THIS AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WEILAND
4 follow-up statements
183 
WWUS75 KCYS 030321
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
821 PM MST THU DEC 2 2010

...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING THROUGH MID
AFTERNOON ON FRIDAY...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL MOVE OVER THE REGION
THROUGH MID AFTERNOON FRIDAY. AT THE SAME TIME...THERE WILL BE A
LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL
ROCKIES. THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST
WYOMING THROUGH MID AFTERNOON ON FRIDAY.

WYZ103>106-110-116>118-031200-
/O.CON.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
821 PM MST THU DEC 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY. 

* TIMING...WINDS WILL INCREASE OVERNIGHT AND CONTINUE THROUGH MID
  AFTERNOON FRIDAY.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE 
  POSSIBILITY OF VERY STRONG WINDS OVER THIS AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

HAHN
712 
WWUS75 KCYS 031000
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MST FRI DEC 3 2010

...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING THROUGH MID
AFTERNOON TODAY...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL MOVE OVER THE REGION
THROUGH MID AFTERNOON TODAY. AT THE SAME TIME...THERE WILL BE A
LARGE DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL
ROCKIES. THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST
WYOMING THROUGH MID AFTERNOON TODAY.

WYZ103>106-110-116>118-032100-
/O.CON.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
300 AM MST FRI DEC 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND CONTINUE
  THROUGH MID AFTERNOON TODAY.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE 
  POSSIBILITY OF VERY STRONG WINDS OVER THIS AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

CARPENTER
026 
WWUS75 KCYS 031952
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1252 PM MST FRI DEC 3 2010

...STRONG WINDS TO AFFECT PARTS OF SOUTHEAST WYOMING THROUGH THIS
EVENING...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL MOVE OVER THE REGION
THROUGH THIS EVENING. AT THE SAME TIME...THERE WILL BE A LARGE
DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL ROCKIES.
THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING
THROUGH MID AFTERNOON TODAY. THE WINDS IN SOUTHEAST WYOMING WILL
DIMINISH IN THE MID TO LATE AFTERNOON WITH THE PASSAGE OF A COLD
FRONT.

WYZ103>106-110-116>118-032100-
/O.CON.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
1252 PM MST FRI DEC 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* WIND REPORTS...WINDS GUSTED AS HIGH AS 55 MPH JUST TO THE SOUTH
  AND WEST OF CHEYENNE. SUSTAINED WINDS IN THOSE AREAS WERE
  BETWEEN 40 AND 45 MPH.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE 
  POSSIBILITY OF VERY STRONG WINDS OVER THIS AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ003-019>021-054-055-096-032245-
/O.NEW.KCYS.WI.Y.0018.101203T1952Z-101204T0200Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE
1252 PM MST FRI DEC 3 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING.

* WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 35 
  MPH WITH GUSTS TO 45 MPH.

* WIND REPORTS...MANY PLACES IN THE PANHANDLE HAVE HAD SUSTAINED
  WINDS OF 30 TO 35 MPH SINCE 1230 PM WITH GUSTS TO 45 MPH.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE POSSIBILITY OF
  STRONG WINDS OVER THE PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEILAND
973 
WWUS75 KCYS 032058
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MST FRI DEC 3 2010

...STRONG WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE THROUGH THIS EVENING...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION
THROUGH THIS EVENING. AT THE SAME TIME...THERE WILL BE A LARGE
DIFFERENCE IN PRESSURE AT THE SURFACE ACROSS THE CENTRAL ROCKIES.
THE RESULT WILL BE HIGH WINDS OVER PARTS OF SOUTHEAST WYOMING
THROUGH MID AFTERNOON TODAY. THE WINDS IN SOUTHEAST WYOMING WILL
DIMINISH THROUGH THE EARLY EVENING WITH THE PASSAGE OF A COLD
FRONT.

WYZ103>106-110-116>118-032200-
/O.CAN.KCYS.HW.W.0018.000000T0000Z-101203T2100Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
158 PM MST FRI DEC 3 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG WESTERLY WINDS WILL CONTINUE OVER MUCH OF SOUTHEAST 
WYOMING THROUGH THE EARLY EVENING. THE WINDS HAVE GRADUALLY 
DIMINISHED SINCE MIDDAY OVER THE AREA AND THAT TREND SHOULD
CONTINUE THROUGH THE EVENING HOURS. WIND GUSTS AS HIGH AS 50 MPH
AT 145 PM OVER THE AREA WILL SLOWLY DIMINISH AND BY THE EARLY 
EVENING WILL BE UP TO ONLY AROUND 40 MPH. FOR THAT REASON...THE
HIGH WIND WARNING WILL EXPIRE AT 2 PM.  

IN THE WARNED AREA...SUSTAINED WINDS HAVE BEEN BETWEEN 35 AND 45
MPH THIS MORNING WITH GUSTS BETWEEN 50 AND 55 MPH.

$$

NEZ003-019>021-054-055-096-040200-
/O.CON.KCYS.WI.Y.0018.000000T0000Z-101204T0200Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE
158 PM MST FRI DEC 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING.

* WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 35 
  MPH WITH GUSTS TO 45 MPH. 

* WIND REPORTS...MANY PLACES IN THE PANHANDLE HAVE HAD SUSTAINED 
  WINDS OF 30 TO 35 MPH SINCE 1230 PM WITH GUSTS TO 45 MPH. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES SHOULD TAKE THE NECESSARY PRECAUTIONS FOR THE 
  POSSIBILITY OF STRONG WINDS OVER THE PANHANDLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 2, 10:56 AM MST, 19 minutes earlier.

Area forecast discussion, Dec 2, 10:56 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 AM MST THU DEC 2 2010

.UPDATE...WILL GO AHEAD AND UPGRADE THE HIGH WIND WATCH TO A HIGH
WIND WARNING SOON.  THE 12Z MODELS STILL SUPPORT THE EVENT.

&&

.AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH 18Z FRIDAY.  MID
AND HIGH CLOUDS WILL INCREASE AND LOWER OVER THE CWA DURING THAT
TIME...WITH CLOUD BASES BETWEEN 5 AND 8 THOUSAND FEET AGL AFTER 09Z
OVER CARBON AND ALBANY COUNTIES.  WESTERLY SURFACE WINDS WILL GUST
AS HIGH AS 35 KNOTS THROUGH 03Z IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE.  WINDS IN THOSE AREAS WILL INCREASE AFTER 03Z WITH
SOME LOCATIONS GUSTING AS HIGH AS 50 KNOTS.  WITH FAST WESTERLY WIND
FLOW ALOFT...MOUNTAIN WAVE CONDITIONS WILL BE LIKELY AFTER 03Z TO
THE LEE OF THE SNOWY RANGE AND LARAMIE PEAK.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 528 AM MST THU DEC 2 2010/...

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
A FAIRLY QUIET DAY IS IN STORE FOR THE FORECAST AREA...AT LEAST
FOR THE FIRST HALF OF THE DAY. A BROAD UPPER LEVEL RIDGE IS MOVING
TOWARD THE CWA WITH THE UPPER LEVEL JET MOVING INTO THE WEST COAST
AS EVIDENT ON WATER VAPOR IMAGERY AND GOES SATELLITE DERIVED
WINDS. TEMPERATURES TODAY WILL BE SIMILAR IF NOT A FEW DEGREES
WARMER THAN YESTERDAY AS THE RIDGE SLOWLY BUILDS ALOFT...WITH EVEN
FURTHER WARMING FOR FRIDAY. SATELLITE IMAGERY AND OBSERVATIONS
THROUGHOUT THE INTERMOUNTAIN WEST CONTINUE TO SHOW A CONSTANT
STREAM OF MID AND HIGH CLOUDS OFF THE PACIFIC SO WILL MAINTAIN
PARTLY TO MOSTLY CLOUDY SKIES TODAY. EXPECT THE JET CORE TO MOVE
OVER WYOMING LATE TONIGHT AND INTO FRIDAY WITH AROUND 130KT WINDS
PROGGED BY THE MODELS. SNOW SHOWERS WILL DEVELOP OVER THE WESTERN
SLOPES BY FRIDAY MORNING AS UPSLOPE FLOW STRENGTHENS WITH THE
APPROACHING JET.

A SHORTWAVE MOVING ACROSS THE NORTHERN ROCKIES THURSDAY NIGHT AND
FRIDAY WILL DEEPEN THE LEESIDE SFC TROUGH IN ADDITION TO DEVELOPING
A WEAK SFC LOW OUT AHEAD. THIS WILL ACT TO STRENGTHEN THE LOW LEVEL
PRESSURE GRADIENT ALONG THE ROCKIES. COMBINED WITH STRONG FLOW ALOFT
AND A STRONG LOW LEVEL INVERSION SETTING UP...CAN EXPECT ANOTHER
ROUND OF VERY STRONG AND GUSTY WINDS FOR AREAS ALONG AND WEST OF THE
LARAMIE RANGE TONIGHT THROUGH TOMORROW. ISSUED A HIGH WIND WATCH FOR
THIS GENERAL AREA AS 700MB WINDS ARE PROGGED TO BE 50 TO 60KTS WITH
THE STABLE LAYER NEAR THE MOUNTAIN TOPS. THE LLVL GRADIENT WILL
TIGHTEN EVEN FURTHER AS THE SFC LOW DROPS SOUTHEAST OF THE AREA AND
DRAGS A COLD FRONT ACROSS THE CWA FRIDAY AFTERNOON SO ANTICIPATE THE
WINDS TO CONTINUE UNTIL FRONTAL PASSAGE. AFTER THE FRONT PASSES
THROUGH...WINDS WILL GRADUALLY EASE AS THE GRADIENT SLOWLY
RELAXES...WITH ONLY BREEZY NW WINDS ANTICIPATED FOR FRIDAY NIGHT.
ISOLATED SNOW SHOWERS WILL DEVELOP ALONG AND BEHIND THE FRONT IN
COLD AIR ADVECTION PATTERN THROUGH EARLY SATURDAY MORNING MAINLY IN
THE EASTERN PLAINS OF WYOMING. ANTICIPATE LIGHT ACCUMULATIONS
OVERALL...WITH AN INCH OR TWO THROUGH LATE FRIDAY IN THE HIGHER
PEAKS.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
THE LONG TERM FORECAST BEGINS WITH A BREAK FROM THE WINDY
CONDITIONS FOLLOWING A FRONTAL PASSAGE LATE FRIDAY THAT WILL
RETURN BELOW NORMAL TEMPERATURES TO THE AREA AS AN UPSLOPE WIND
FLOW DEVELOPS ALONG AND EAST OF THE FRONT RANGE OF THE ROCKIES.
THE MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT THAT A SURFACE
HIGH OF 1035 MB TO 1040 MB STRENGTH WILL BE CENTERED OVER THE
DAKOTAS THROUGH THE WEEKEND. TEMPERATURES WILL REBOUND TO NEAR
NORMAL VALUES...IN THE LOWER 40S...SUNDAY. THEN MONDAY WILL BRING
MORE CLOUD COVER...COOLER THAN NORMAL TEMPERATURES...AND THE BEST
CHANCE FOR WIDESPREAD PRECIPITATION CHANCES AS THE ONLY UPPER
LEVEL TROUGH IN THE FORECAST CAUSES CYCLOGENESIS ACROSS COLORADO.
TUESDAY AND WEDNESDAY APPEAR TO BE DRY WITH NEAR NORMAL TO
SLIGHTLY ABOVE NORMAL TEMPERATURES DUE TO AN UPPER RIDGE
REDEVELOPING ACROSS THE WESTERN UNITED STATES.

&&

.AVIATION...12Z ISSUANCE...
VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT...BUT VERY STRONG
SOUTHWEST TO WEST WINDS ARE AGAIN EXPECTED TO DEVELOP ACROSS THE
HIGHER TERRAIN AND ADJACENT FOOTHILLS THIS EVENING AND INTO
FRIDAY.

&&

.FIRE WEATHER...STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP
TONIGHT ALONG AND WEST OF THE LARAMIE RANGE. ISOLATED TO
SCATTERED SNOW SHOWERS WILL OCCUR IN THIS AREA AS WELL AS A FRONT
DROPS SOUTH ACROSS THE AREA ON FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 8 PM THURSDAY TO 2 PM FRIDAY FOR WYZ103-
     WYZ104-WYZ105-WYZ106-WYZ110-WYZ116-WYZ117-WYZ118.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...CARPENTER
UPDATE...WEILAND
Hazardous weather outlook, Dec 2, 11:00 AM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 AM MST THU DEC 2 2010

WYZ103-104-105-106-110-116>118-031315-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-NORTH SNOWY RANGE
FOOTHILLS-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL
LARAMIE COUNTY-
1100 AM MST THU DEC 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH THROUGH THE EARLY EVENING.

STRONG AND GUSTY WINDS WILL RETURN TO THE AREA TONIGHT WHERE A
HIGH WIND WARNING HAS BEEN POSTED. SOUTHWEST WINDS 35 TO 45 MPH WITH
GUSTS UP TO 65 MPH ARE POSSIBLE IN THE SOUTHERN LARAMIE RANGE AND
ADJACENT FOOTHILLS...AND PORTIONS OF CARBON COUNTY. STRONGER WINDS
GUSTING AROUND 70 MPH ARE POSSIBLE IN THE NORTHERN LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HIGH WIND WARNING WILL CONTINUE THROUGH FRIDAY AFTERNOON FOR THE
STRONG AND GUSTY SOUTHWEST WINDS ANTICIPATED ACROSS THE AREA.
ISOLATED SNOW SHOWERS WILL OCCUR FRIDAY MORNING WEST OF THE
LARAMIE RANGE. ALTHOUGH ONLY LIGHT ACCUMULATIONS ARE
EXPECTED...THE STRONG WINDS MAY CREATE BLOWING SNOW CONDITIONS
PARTICULARLY ALONG INTERSTATE 80 NEAR ARLINGTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-031315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
1100 AM MST THU DEC 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ109-111>115-031315-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1100 AM MST THU DEC 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45 MPH THE REST OF TODAY
AND TONIGHT OVER THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SNOW SHOWERS WILL OCCUR ON FRIDAY WITH 2 TO 4 INCHES OF
ACCUMULATION POSSIBLE ABOVE 8000 FT...AND AN INCH OR LESS
IN THE VALLEYS. GUSTY WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH ARE
ALSO POSSIBLE THROUGH FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 5:22 AM MSTHigh Wind WatchCYSAlbany, Carbon, Converse, Laramie, Platte6 hr

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.